Alert archive / Georgia / Red Flag Warnings in 2025

Red Flag Warning 1, NWS Atlanta, GA

February 28, 202596 counties in Georgia

NWS Atlanta, GA issued this red flag warning at Feb 28, 2025, 7:45 PM EST for 96 counties in Georgia. It took effect at Mar 1, 2025, 11:00 AM EST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 28, 2025, 7:45 PM EST (00:45 UTC)
In effect from
Mar 1, 2025, 11:00 AM EST
Expired
Mar 1, 2025, 8:00 PM EST
In force
9 hr
Issued by
NWS Atlanta, GA
All 96 counties

Baldwin County, GA, Banks County, GA, Barrow County, GA, Bartow County, GA, Bibb County, GA, Bleckley County, GA, Butts County, GA, Carroll County, GA, Catoosa County, GA, Chattahoochee County, GA, Chattooga County, GA, Cherokee County, GA, Clarke County, GA, Clayton County, GA, Cobb County, GA, Coweta County, GA, Crawford County, GA, Crisp County, GA, Dade County, GA, Dawson County, GA, DeKalb County, GA, Dodge County, GA, Dooly County, GA, Douglas County, GA, Emanuel County, GA, Fannin County, GA, Fayette County, GA, Floyd County, GA, Forsyth County, GA, Fulton County, GA, Gilmer County, GA, Glascock County, GA, Gordon County, GA, Greene County, GA, Gwinnett County, GA, Hall County, GA, Hancock County, GA, Haralson County, GA, Harris County, GA, Heard County, GA, Henry County, GA, Houston County, GA, Jackson County, GA, Jasper County, GA, Jefferson County, GA, Johnson County, GA, Jones County, GA, Lamar County, GA, Laurens County, GA, Lumpkin County, GA, Macon County, GA, Madison County, GA, Marion County, GA, Meriwether County, GA, Monroe County, GA, Montgomery County, GA, Morgan County, GA, Murray County, GA, Muscogee County, GA, Newton County, GA, Oconee County, GA, Oglethorpe County, GA, Paulding County, GA, Peach County, GA, Pickens County, GA, Pike County, GA, Polk County, GA, Pulaski County, GA, Putnam County, GA, Rockdale County, GA, Schley County, GA, Spalding County, GA, Stewart County, GA, Sumter County, GA, Talbot County, GA, Taliaferro County, GA, Taylor County, GA, Telfair County, GA, Toombs County, GA, Towns County, GA, Treutlen County, GA, Troup County, GA, Twiggs County, GA, Union County, GA, Upson County, GA, Walker County, GA, Walton County, GA, Warren County, GA, Washington County, GA, Webster County, GA, Wheeler County, GA, White County, GA, Whitfield County, GA, Wilcox County, GA, Wilkes County, GA, Wilkinson County, GA

The radar

The Atlanta radar (KFFC), 56 km from the middle of the area, began a volume at 00:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.8 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2025-03-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2025-03-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 74 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3227 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
74 m²/s²
0-3 km storm-relative helicity
137 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

092 
WWUS82 KFFC 010045
RFWFFC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Peachtree City GA
745 PM EST Fri Feb 28 2025

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-011000-
/O.UPG.KFFC.FW.A.0001.250301T1600Z-250302T0100Z/
/O.NEW.KFFC.FW.W.0001.250301T1600Z-250302T0100Z/
Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns-
Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow-
Cherokee-Forsyth-Hall-Banks-Jackson-Madison-Polk-Paulding-Cobb-
North Fulton-Gwinnett-Barrow-Clarke-Oconee-Oglethorpe-Wilkes-
Haralson-Carroll-Douglas-South Fulton-DeKalb-Rockdale-Walton-
Newton-Morgan-Greene-Taliaferro-Heard-Coweta-Fayette-Clayton-
Spalding-Henry-Butts-Jasper-Putnam-Hancock-Warren-Troup-
Meriwether-Pike-Upson-Lamar-Monroe-Jones-Baldwin-Washington-
Glascock-Jefferson-Harris-Talbot-Taylor-Crawford-Bibb-Twiggs-
Wilkinson-Johnson-Emanuel-Muscogee-Chattahoochee-Marion-Schley-
Macon-Peach-Houston-Bleckley-Laurens-Treutlen-Stewart-Webster-
Sumter-Dooly-Crisp-Pulaski-Wilcox-Dodge-Telfair-Wheeler-
Montgomery-Toombs-
745 PM EST Fri Feb 28 2025

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM EST SATURDAY FOR
GUSTY WINDS, LOW RELATIVE HUMIDITIES, AND DRY FUELS FOR ALL OF
NORTH AND CENTRAL GEORGIA...

The National Weather Service in Peachtree City has upgraded the
Fire Weather Watch to a Red Flag Warning for gusty winds, low 
relative humidities, and dry fuels, which is in effect from 11 AM 
to 8 PM EST Saturday.


* Affected Area...North and central Georgia.

* Timing...11 AM Saturday through 8 PM Saturday.

* Winds...Northwest 15 to 20 MPH with frequent gusts to 25 MPH or
  higher.

* Relative Humidity...Between 20 and 25 percent.

* Temperatures...Lower 60s to upper 70s.

* Impacts...Due to low humidity and breezy winds, in addition to 
  dry fuels, any fires that develop could spread rapidly. 
  Outdoor burning is strongly discouraged.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This warning includes the Chattahoochee and Oconee National 
Forests. A Red Flag Warning means that critical fire weather 
conditions are either occurring...or will occur within 24 hours.

Please refer to the local burn permitting authorities on whether
you may burn outdoors. If you do burn outside...use extreme
 caution.

Please advise the appropriate officials or fire crews in the
field of the Red Flag Warning.

&&

$$
2 follow-up statements
548 
WWUS82 KFFC 010936
RFWFFC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Peachtree City GA
436 AM EST Sat Mar 1 2025

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-020100-
/O.CON.KFFC.FW.W.0001.250301T1600Z-250302T0100Z/
Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns-
Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow-
Cherokee-Forsyth-Hall-Banks-Jackson-Madison-Polk-Paulding-Cobb-
North Fulton-Gwinnett-Barrow-Clarke-Oconee-Oglethorpe-Wilkes-
Haralson-Carroll-Douglas-South Fulton-DeKalb-Rockdale-Walton-
Newton-Morgan-Greene-Taliaferro-Heard-Coweta-Fayette-Clayton-
Spalding-Henry-Butts-Jasper-Putnam-Hancock-Warren-Troup-
Meriwether-Pike-Upson-Lamar-Monroe-Jones-Baldwin-Washington-
Glascock-Jefferson-Harris-Talbot-Taylor-Crawford-Bibb-Twiggs-
Wilkinson-Johnson-Emanuel-Muscogee-Chattahoochee-Marion-Schley-
Macon-Peach-Houston-Bleckley-Laurens-Treutlen-Stewart-Webster-
Sumter-Dooly-Crisp-Pulaski-Wilcox-Dodge-Telfair-Wheeler-
Montgomery-Toombs-
436 AM EST Sat Mar 1 2025

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM EST THIS EVENING FOR GUSTY WINDS, LOW RELATIVE HUMIDITIES,
AND DRY FUELS FOR ALL OF NORTH AND CENTRAL GEORGIA...

* Affected Area...North and central Georgia.

* Timing...11 AM Saturday through 8 PM Saturday.

* Winds...Northwest 15 to 20 mph with frequent gusts to 25 mph or
  higher. Wind gusts to 35 mph are possible in the northern 
  mountains.

* Relative Humidity...Between 20 and 25 percent.

* Temperatures...Lower 60s north to upper 70s southeast.

* Impacts...Any fires that develop could spread rapidly. Outdoor 
  burning is strongly discouraged.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This warning includes the Chattahoochee and Oconee National
Forests. A Red Flag Warning means that critical fire weather
conditions are either occurring or will occur within 24 hours.

Please refer to the local burn permitting authorities on whether
you may burn outdoors. If you do burn outside, use extreme caution.

Please advise the appropriate officials or fire crews in the
field of the Red Flag Warning.

$$
598 
WWUS82 KFFC 020107
RFWFFC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Peachtree City GA
807 PM EST Sat Mar 1 2025

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-020215-
/O.EXP.KFFC.FW.W.0001.000000T0000Z-250302T0100Z/
Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns-
Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow-
Cherokee-Forsyth-Hall-Banks-Jackson-Madison-Polk-Paulding-Cobb-
North Fulton-Gwinnett-Barrow-Clarke-Oconee-Oglethorpe-Wilkes-
Haralson-Carroll-Douglas-South Fulton-DeKalb-Rockdale-Walton-
Newton-Morgan-Greene-Taliaferro-Heard-Coweta-Fayette-Clayton-
Spalding-Henry-Butts-Jasper-Putnam-Hancock-Warren-Troup-
Meriwether-Pike-Upson-Lamar-Monroe-Jones-Baldwin-Washington-
Glascock-Jefferson-Harris-Talbot-Taylor-Crawford-Bibb-Twiggs-
Wilkinson-Johnson-Emanuel-Muscogee-Chattahoochee-Marion-Schley-
Macon-Peach-Houston-Bleckley-Laurens-Treutlen-Stewart-Webster-
Sumter-Dooly-Crisp-Pulaski-Wilcox-Dodge-Telfair-Wheeler-
Montgomery-Toombs-
807 PM EST Sat Mar 1 2025

...RED FLAG WARNING HAS EXPIRED FOR GUSTY WINDS, LOW RELATIVE
HUMIDITIES, AND DRY FUELS FOR ALL OF NORTH AND CENTRAL GEORGIA...

The Red Flag Warning has been allowed to expire this evening.
Winds will continue to gradually drop off overnight, but not
expecting any improvements in moisture. Widespread minimum
relative humidity values in the teens to lower 20 percent range
tomorrow afternoon will necessitate Fire Danger Statement issuance
for all of north and central Georgia. 

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this red flag warning went out at Feb 28, 6:41 PM EST, 1 hour 4 minutes earlier.

Area forecast discussion, Feb 28, 6:41 PM EST, 1 hour 4 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
641 PM EST Fri Feb 28 2025

...New 00Z Aviation Discussion...

.SHORT TERM...
(This afternoon through Saturday)
Issued at 241 PM EST Fri Feb 28 2025

High pressure center currently across the northern Gulf will move
eastward overnight as a dry cold front pushes east. The front will
move through tomorrow, with no precipitation expected. Winds will
shift more to the northwest with frequent gusts to between 20 and 25
mph. Temperatures will remain 5 to 10 degrees above normal for
tonight and tomorrow. However, slightly below normal temps are
expected for Saturday night behind the dry front.

Main forecast impacts are fire weather related which are discussed
in detail below.

NListemaa

&&

.LONG TERM...
(Sunday morning through next Thursday)
Issued at 241 PM EST Fri Feb 28 2025

Key Messages:

-High fire danger conditions are looking increasingly likely Sunday
and Monday with very dry fuels and low relative humidity values.

-The next chance of showers and thunderstorms is anticipated to be
late Tuesday into Wednesday.

As the long term period begins on Sunday morning, the axis of a deep
upper trough will be roughly centered over the Atlantic Coast, with
northwesterly flow on the back side of the trough overspreading the
entire eastern CONUS. A surface high pressure will meanwhile be
centered just to the north of Georgia and will gradually progress
eastward. A cool and very dry continental airmass will be in place
across the forecast area behind a frontal boundary passing through
on Saturday. Low temperatures on Sunday will begin in the mid 20s to
low 30s in north Georgia and mid to upper 30s in central Georgia.
Afternoon highs will range from the upper 40s across far north
Georgia to the low 60s in south-central Georgia. Warming
temperatures are expected on Monday with the continued influence of
the surface high, and the trough moving away from the region and
being replaced by upper ridging. After another cold morning in the
upper 20s to low 30s across the majority of the area, highs on
Monday are forecast to be in the upper 50s to low 60s in north
Georgia and mid 60s in central Georgia.

Considering strong subsidence of dry air underneath the high, the
10th percentile of NBM has been favored for dewpoints Sunday into
Monday. As such, minimum RH values are expected to range from 20-25
percent for several hours each afternoon, which will likely warrant
Fire Danger Statements both days given very dry fuels. At this time,
winds are forecast to be 5-10 mph each day, from N/NW on Sunday and
SE on Monday, which should keep the area outside of Red Flag
criteria. A Fire Weather portion of the AFD has been included below.

The surface high pressure will begin to move eastward off the
eastern seaboard late Monday into Tuesday, at which point advection
of warm and moist air will begin with southerly low level flow. A
more significant shortwave will then dig over the Central Plains on
Tuesday. At the surface, low pressure will deepen over Kansas by
Tuesday morning, then lift northeast towards the southern Great
Lakes by Wednesday morning. A cold front extending from this low
will advance towards north Georgia by Tuesday night. The amount of
instability is uncertain, particularly as the frontal precipitation
is expected to arrive late Tuesday night. Dynamic energy will be
stronger in the norther during the overnight hours, and this may
make up for the lack of thermodynamic energy. As the front
progresses SE, there will be a tradeoff as instability increases
during the day, but dynamic energy will be waning as the parent low
moves away to the northeast. At least isolated thunderstorms are
expected ahead of the front, and some of these thunderstorms may be
strong. At this time, damaging wind gusts appear that it will be the
greatest threat. The timing and storm mode will be further refined
as we get closer to the event. Storm total rainfall amounts are
forecast to range from 1 inch to the north of I-20 to less than a
0.5 inch to the south of a line from Columbus and Macon. Locally
higher amounts may be possible in the higher elevations of far
northeast Georgia.

King

&&

.AVIATION...
(00Z TAFS)
Issued at 634 PM EST Fri Feb 28 2025

VFR conds exp thru the TAF pd. Primarily SKC, with occasional
periods of FEW-SCT at 20-25kft. Winds will be W to NW at 6-8kts
overnight, increasing to 9-15kts sustained with gusts to 20-25kts
by 14-15Z.

//ATL Confidence...00Z Update...
High confidence all elements.

96

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          45  70  33  55 /   0   0   0   0
Atlanta         48  68  34  54 /   0   0   0   0
Blairsville     41  58  23  49 /   0   0   0   0
Cartersville    44  65  29  52 /   0   0   0   0
Columbus        44  74  37  59 /   0   0   0   0
Gainesville     46  66  31  54 /   0   0   0   0
Macon           45  75  37  59 /   0   0   0   0
Rome            44  64  29  52 /   0   0   0   0
Peachtree City  44  70  31  55 /   0   0   0   0
Vidalia         48  77  42  60 /   0   0   0   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Fire Weather Watch from Saturday morning through Saturday
evening for GAZ001>009-011>016-019>025-027-030>039-041>062-
066>076-078>086-089>098-102>113.

&&

SHORT TERM...NListemaa
LONG TERM....King
AVIATION...96
Hazardous weather outlook, Feb 28, 2:27 PM EST, 5 hours 18 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
227 PM EST Fri Feb 28 2025

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-011030-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
227 PM EST Fri Feb 28 2025

This Hazardous Weather Outlook is for north and central Georgia.

.DAY ONE...This Afternoon and Tonight...

High fire danger conditions are expected through this evening due
to dry fuels and very low relative humidity. A Fire Danger
Statement has been issued for north and central Georgia. Please
refer to your local burn permitting authorities for information on
whether or not you may burn outdoors.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday...

High fire danger conditions are expected again Saturday as a dry
cold front sweeps through the area and northwest winds increase. A
Fire Weather Watch has been issued. The Watch will likely need to
be upgraded to a warning for much of north and central Georgia
early Saturday morning.

Elevated fire danger conditions may continue into Monday due to very
low relative humidity and dry fuels.

Isolated thunderstorms are possible ahead of a cold front late
Tuesday into Wednesday. A few thunderstorms may be strong.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

Nearby

Red Flag Warnings in Georgia, 2025Every red flag warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.